• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

What can meds do?

S

Silkworm

New member
Joined
Dec 20, 2014
Messages
2
Location
Manchester
Hi everyone I'm new here so please bear with me! I've been diagnosed schizoaffective, I'm very confused. I hear voices all the time & have some insights regarding the inner nature of the universe which creates major anxieties many folks can't understand... I'm taking 5mg of rispiradone, 120mg duloxetine, 10mg diazepam, 30mg temazepam to sleep. I feel they may be trying to trick me with all these meds and I guess I'm asking if anyone here can tell me what it feels like if the antipsychotic drugs have an impact - ie do the voices go away/decrease, will I notice anything else? Sorry to burden with my question but don't know who to trust. I'm very isolated and hope I can make some genuine connections here. Heartfelt thanks in advance.
 
Purple Chaos

Purple Chaos

Well-known member
Joined
Oct 23, 2014
Messages
1,079
Hi Silkworm and welcome to the forum.

It's no burden at all. We all try to support and help each other out as much as we can.

I think you will find that antipsychotics affect the voices in different ways for different people. Not very helpful, I know!

I don't take any of the medication you're on but I have been taking Quetiapine for some time. For me, the voices quietened with my last couple of increases. I very rarely hear anything from them anymore and, if I do, it's quite vague and I'm not sure if it's really the voices or not.

I'm probably just confusing you more than necessary with this response. Hopefully someone will come along soon who makes more sense. :)

I wish you well.
 
SarahD

SarahD

Well-known member
Joined
Oct 21, 2014
Messages
2,095
Location
UK
Hi. I don't take drugs anymore, but I have tried two antipsychotics, and in my experience they can help with voices or other hallucinations, and delusions. If they don't get rid of them they can make them less bothersome and easier to manage.

If all those medications are new for you, you want to watch out for side effects. Most settle down, but if not you should ask to have the drugs changed or the dose adjusted. Sometimes the side effects can be unpleasant, and another drug may suit you better, so don't just put up with it.
 
S

Silkworm

New member
Joined
Dec 20, 2014
Messages
2
Location
Manchester
Thank you so much to you both, it feels much better just knowing I'm not alone with these experiences!
 
Top